MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial analysis was judged "positive" with the "atypical lympho?" and "anemia" interpretive program (ip) messages, alerting the user to possible sample abnormality.The sysmex xn-2000 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.Further verification of accurate results is recommended prior to reporting to the clinician.On 11/24/2020, a sysmex service engineer (se) arrived onsite to evaluate the analyzer and verified performance.No analyzer deficiency was identified.
 
Event or Problem Description
The sample was analyzed generating a falsely decreased hemoglobin (hgb) result.The result was released to the medical team and the patient was transfused with two units of packed red blood cells (prbc).The patient was discharged.The patient returned to the emergency room two days later with chest pain and a complete blood count and differential was performed.A post transfusion sample was analyzed, generating a hgb result inconsistent with the amount of prbcs transfused.The original sample was reanalyzed and the hgb result was higher than originally generated.There was no known negative impact from the transfusion for the involved patient.

Brand Name
XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key10925033
Report Number1000515253-2020-00032
Device Sequence Number4295615
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)200407
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient Weight74